How to manage hearing loss and vertigo after ear surgery?
Q: Four years back, due to hearing loss in my right ear, stapedectomy operation was carried out. Two and a half years back, operation failed one night. For the last six months I have giddiness in the evenings (after 4 PM). I consulted my doctor, who recommended stugeron & vertin, 2 times for 45 days. When I stopped the medicine after 3 months, again giddiness started. Can I continue the same medicine, and if continue for a long time this same tablet, would there be any side effects? Please advise.
A:If you again suddenly lost your hearing it could mean that the new bone that we replaced has either slipped or got displaced. It does at times cause giddiness if it touches the part of the inner ear which lies quite close to the foot of the new bone (prosthesis). I would suggest to continue only Vertin 16 mg thrice a day for three weeks more. You do need to be evaluated further to see if your ear needs to be checked for the problem you have. Checking the prosthesis after it gets displaced is a usual thing that is done, so don't worry. Consult your surgeon for further tests.